Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2011, 7:50 PM CDT for Hickman County, Perry County, Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 7:50 PM CDT (00:50 UTC)
- Expired
- May 23, 2011, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 157 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS54 KOHX 240050
SVROHX
TNC081-135-181-240115-
/O.NEW.KOHX.SV.W.0186.110524T0050Z-110524T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 815 PM CDT
* AT 747 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM DECATURVILLE TO SAVANNAH...AND WERE MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING LARGE
HAIL. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM
WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR
GARAGE.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
LAT...LON 3546 8805 3549 8799 3551 8797 3561 8803
3566 8802 3572 8759 3518 8792 3518 8799
3530 8799 3531 8802 3535 8801 3539 8803
3541 8797 3544 8805
TIME...MOT...LOC 0049Z 262DEG 27KT 3559 8799 3526 8821
$$
FORECASTER: ROSE1 follow-up statement
056
WWUS54 KOHX 240112
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT MON MAY 23 2011
TNC081-135-181-240122-
/O.EXP.KOHX.SV.W.0186.000000T0000Z-110524T0115Z/
HICKMAN TN-PERRY TN-WAYNE TN-
812 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE...SOUTHERN
PERRY AND SOUTHWESTERN HICKMAN COUNTIES WILL EXPIRE AT 815 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3546 8805 3549 8799 3551 8797 3561 8803
3566 8802 3572 8759 3518 8792 3518 8799
3530 8799 3531 8802 3535 8801 3539 8803
3541 8797 3544 8805
TIME...MOT...LOC 0112Z 262DEG 27KT 3565 8771 3532 8793
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:50 PM CDT, 0 minutes earlier.
Area forecast discussion, May 23, 7:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CDT MON MAY 23 2011 .MESOSCALE UPDATE... INITIAL ANALYSIS OF SEVERE THUNDERSTORM OVER STEWART COUNTY EARLIER THIS AFTERNOON INDICATED THE DEVELOPMENT OF A CLASSIC BROKEN-S SIGNATURE AND THE LIKELIHOOD OF A TORNADO NORTH OF DOVER TO BIG ROCK, EXTENDING INTO THE EXTREME NORTHEASTERN PART OF THE COUNTY. THE SHERIFFS OFFICE IN STEWART COUNTY INDICATED SEVERAL REPORTS OF A TORNADO IN THE COUNTY. STRONG ROTATION WAS INDICATED FROM KHPX DOPPLER DURING THE DURATION OF THE EVENT AND AT 2359Z, WHEN THE STORM WAS IN EXTREME NORTHEASTERN STEWART COUNTY, BASE VELOCITIES OF 92.4 KTS WERE INDICATED AT 1405 FT AGL. A BROKEN LINE OF THUNDERSTORMS, SOME STRONG TO SEVERE, WILL CONTINUE EASTWARD THROUGH THE EVENING, WITH THE MAIN THREAT EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. SEVERE THUNDERSTORM WATCH 347 REMAINS IN EFFECT FOR MUCH OF THE MID STATE THROUGH 11 PM CDT. THE WATCH IS NO LONGER IN EFFECT FOR BENTON, HOUSTON AND STEWART COUNTIES. ADDITIONAL COUNTIES WILL BE DROPPED FROM THE WATCH DURING THE REMAINDER OF THE EVENING, AS THE STORMS MOVE FURTHER EAST AND ZFP UPDATES WILL BE ISSUED AS REQUIRED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 23, 4:58 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CDT MON MAY 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 458 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE STORMS ARE POSSIBLE THIS EVENING THROUGH LATE TONIGHT AS A CONVECTIVE COMPLEX MOVES EASTWARD INTO MIDDLE TENNESSEE. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP TUESDAY AND WEDNESDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED AT TIMES FROM THIS EVENING THROUGH THURSDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, May 23, 6:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 2 NE GALLATIN 36.40N 86.43W
05/23/2011 SUMNER TN NWS EMPLOYEE
NATIONAL WEATHER SERVICE SURVEY OF TREE DAMAGE AT 1291
GIBBS LANE FOUND TWO DOZEN TREES SNAPPED OR UPROOTED AND
TWO DOZEN MORE WITH LARGE LIMBS SNAPPED. WINDS ESTIMATED
75 TO 80 MPH.
&&
DMASSIELocal storm report, May 23, 6:21 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 2 NE GALLATIN 36.40N 86.43W
05/23/2011 SUMNER TN NWS STORM SURVEY
NATIONAL WEATHER SERVICE SURVEY OF TREE DAMAGE AT 1291
GIBBS LANE FOUND TWO DOZEN TREES SNAPPED OR UPROOTED AND
TWO DOZEN MORE WITH LARGE LIMBS SNAPPED. WINDS ESTIMATED
75 TO 80 MPH.
&&
DMASSIESpecial weather statement, May 23, 6:30 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT MON MAY 23 2011 TNZ005-006-022>025-240015- BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 630 PM CDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON... HUMPHREYS...MONTGOMERY AND STEWART COUNTIES... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MURRAY KY TO 8 MILES EAST OF PARIS TO 9 MILES SOUTHEAST OF PARIS...MOVING EAST AT 50 MPH. THESE STORMS WILL BE NEAR... DOVER BY 650 PM CDT. TENNESSEE RIDGE BY 655 PM CDT. ERIN BY 700 PM CDT. PEOPLE IN HOUSTON...NORTHERN BENTON...NORTHWESTERN DICKSON... NORTHWESTERN HUMPHREYS...STEWART AND WESTERN MONTGOMERY COUNTIES... INCLUDING THE CITIES OF DOVER...TENNESSEE RIDGE AND ERIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. STEIGERWALDT
Local storm report, May 23, 6:39 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG BELINDA CITY 36.17N 86.48W
05/23/2011 WILSON TN NWS STORM SURVEY
NATIONAL WEATHER SERVICE SURVEY IN BELINDA CITY FOUND
DOZENS OF TREES DAMAGED. THE HEAVIEST DAMAGE OCCURRED
NEAR STONE HILL ROAD AND BELINDA PARKWAY. SEVERAL TREES
WERE UPROOTED AND SEVERAL HOUSES HAD SIGNIFICANT ROOF
DAMAGE. WINDS ESTIMATED NEAR 80 MPH.
&&
DMASSIELocal storm report, May 23, 7:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 NE DOVER 36.53N 87.78W
05/23/2011 STEWART TN LAW ENFORCEMENT
SHERIFFS RELAYS PUBLIC REPORT OF POSSIBLE TORNADO DAMAGE
IN THE TOWN OF BIG ROCK ON CHERRY HOLLOW RD. ROOF BLOWN
OFF HOUSE...TRAILER LIFTED OFF GROUND.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 31 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 24, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| May 24, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| May 24, 5:14 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 26 min |
| May 24, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 36 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 35 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 30 min |
| May 24, 1:07 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 24, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 26 min |
| May 24, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 30 min |
| May 24, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 28 min |
| May 24, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 34 min |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.